Alert archive / North Dakota / Wind Chill Warnings in 2019

Wind Chill Warning 7, NWS Bismarck, ND

March 2, 20194 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Mar 2, 2019, 8:39 PM CST for 4 counties in North Dakota. It took effect at Mar 2, 2019, 9:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2019, 8:39 PM CST (02:39 UTC)
In effect from
Mar 2, 2019, 9:00 PM CST
Expired
Mar 3, 2019, 12:00 PM CST
In force
15 hr
Issued by
NWS Bismarck, ND

Counties Burke County, ND, Divide County, ND, Mountrail County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 155 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2019-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2019-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1069 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

347 
WWUS43 KBIS 030239
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
839 PM CST Sat Mar 2 2019

NDZ001-002-009-010-031045-
/O.CAN.KBIS.WC.W.0006.000000T0000Z-190303T1800Z/
/O.NEW.KBIS.WC.W.0007.190303T0300Z-190303T1800Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
839 PM CST Sat Mar 2 2019

...WIND CHILL WARNING IN EFFECT UNTIL NOON CST SUNDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 50 below zero expected.

* WHERE...Divide, Burke, Williams and Mountrail counties.

* WHEN...Until noon CST Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one mile
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

NDZ003>005-011>013-017>023-025-031>033-040-041-043-044-031045-
/O.CAN.KBIS.WC.Y.0021.000000T0000Z-190303T0300Z/
/O.CON.KBIS.WC.W.0006.190303T0300Z-190303T1800Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-Dunn-
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Golden Valley-Billings-
Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, 
Hazen, Center, Garrison, Washburn, Underwood, Wilton, 
Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, 
Beach, Medora, Dickinson, Marmarth, Mott, New England, Bowman, 
and Hettinger
839 PM CST Sat Mar 2 2019 /739 PM MST Sat Mar 2 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...
...WIND CHILL ADVISORY IS CANCELLED...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 50 below zero expected.

* WHERE...Portions of north central, northwest, south central, 
  southeast and southwest North Dakota.

* WHEN...Until noon CST /11 AM MST/ Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one mile
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$

NDZ034>037-042-045>048-050-051-031045-
/O.CON.KBIS.WC.W.0006.190303T0300Z-190303T1800Z/
Morton-Burleigh-Kidder-Stutsman-Grant-Sioux-Emmons-Logan-La Moure-
McIntosh-Dickey-
Including the cities of Mandan, Bismarck, Steele, Tappen, 
Jamestown, Elgin, Carson, New Leipzig, Fort Yates, Selfridge, 
Solen, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, 
Kulm, Wishek, Ashley, Oakes, and Ellendale
839 PM CST Sat Mar 2 2019 /739 PM MST Sat Mar 2 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ SUNDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 50 below zero expected.

* WHERE...Portions of south central and southeast North Dakota.

* WHEN...Until noon CST /11 AM MST/ Sunday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one mile
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

&&

$$
AJ
3 follow-up statements
133 
WWUS43 KBIS 030847
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
247 AM CST Sun Mar 3 2019

NDZ018-031>033-040-041-043-044-031700-
/O.EXT.KBIS.WC.W.0006.000000T0000Z-190304T1800Z/
Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Killdeer, Halliday, Beach, Medora, 
Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger
247 AM CST Sun Mar 3 2019 /147 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/
MONDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as 
  low as 50 below zero expected.

* WHERE...Portions of southwest North Dakota.

* WHEN...Until noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes. In 
  addition, gusty winds will result in areas of blowing and 
  drifting snow, possibly reducing visibilities down to one mile 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

NDZ001-002-009-010-031700-
/O.NEW.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
/O.CON.KBIS.WC.W.0007.000000T0000Z-190303T1800Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
247 AM CST Sun Mar 3 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST
MONDAY...

* WHAT...Very cold wind chills expected this morning with wind
  chills as low as 50 below zero this morning. Wind chills as low
  as 35 below zero expected this afternoon through Monday 
  morning.

* WHERE...Divide, Burke, Williams and Mountrail counties.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$

NDZ003>005-011>013-017-019>023-025-034>037-042-045>048-050-051-
031700-
/O.NEW.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
/O.CON.KBIS.WC.W.0006.000000T0000Z-190303T1800Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Watford City, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, 
Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
247 AM CST Sun Mar 3 2019 /147 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Very cold wind chills expected. Dangerously cold wind
  chills ongoing with wind chills as low as 50 below zero this
  morning. Wind chills as low as 35 below zero expected this 
  afternoon through Monday morning.

* WHERE...Portions of north central, south central and southeast 
  North Dakota.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ 
  today. For the Wind Chill Advisory, from noon CST /11 AM MST/ 
  today to noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken. 

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves. 

&&

$$
waa
256 
WWUS43 KBIS 031354
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
754 AM CST Sun Mar 3 2019

NDZ001-002-009-010-032200-
/O.CON.KBIS.WC.W.0007.000000T0000Z-190303T1800Z/
/O.CON.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
754 AM CST Sun Mar 3 2019

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST 
MONDAY...

* WHAT...Dangerously cold wind chills ongoing this morning with 
  wind chills as low as 50 below zero. Wind chills as low as 35 
  below zero expected this afternoon through Monday morning.

* WHERE...Northwest North Dakota.

* WHEN...For the Wind Chill Warning, until noon CST today. For 
  the Wind Chill Advisory, from noon today to noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes. In 
  addition, gusty winds will result in areas of blowing and 
  drifting snow, possibly reducing visibilities down to one mile 
  at times.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite can occur quickly and even hypothermia or death if 
precautions are not taken. Make sure you wear proper winter
clothing.

&&

$$

NDZ003>005-011>013-017-019>023-025-034>037-042-045>048-050-051-
032200-
/O.CON.KBIS.WC.W.0006.000000T0000Z-190303T1800Z/
/O.CON.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Watford City, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, 
Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
754 AM CST Sun Mar 3 2019 /654 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...
...WIND CHILL ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY 
TO NOON CST /11 AM MST/ MONDAY...

* WHAT...Dangerously cold wind chills ongoing this morning with 
  wind chills as low as 50 below zero. Wind chills as low as 35 
  below zero expected this afternoon through Monday morning.

* WHERE...Central North Dakota.

* WHEN...For the Wind Chill Warning, until noon CST /11 AM MST/ 
  today. For the Wind Chill Advisory, from noon CST /11 AM MST/ 
  today to noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes. In 
  addition, gusty winds will result in areas of blowing and 
  drifting snow, possibly reducing visibilities down to one mile 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite can occur quickly and even hypothermia or death if 
precautions are not taken. Make sure you wear proper winter
clothing.

&&

$$

NDZ018-031>033-040-041-043-044-032200-
/O.CON.KBIS.WC.W.0006.000000T0000Z-190304T1800Z/
Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Killdeer, Halliday, Beach, Medora, 
Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger
754 AM CST Sun Mar 3 2019 /654 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Dangerously cold wind chills expected. Wind chills as low
  as 50 below zero.

* WHERE...Southwest North Dakota.

* WHEN...Until noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes. In 
  addition, gusty winds will result in areas of blowing and 
  drifting snow, possibly reducing visibilities down to one mile 
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite can occur quickly and even hypothermia or death if 
precautions are not taken. Make sure you wear proper winter
clothing.


&&

$$
280 
WWUS43 KBIS 031755
WSWBIS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Bismarck ND
1155 AM CST Sun Mar 3 2019

NDZ001-002-009-010-040200-
/O.EXP.KBIS.WC.W.0007.000000T0000Z-190303T1800Z/
/O.CON.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
Divide-Burke-Williams-Mountrail-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, and Parshall
1155 AM CST Sun Mar 3 2019

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 40
  below zero.

* WHERE...Northwest North Dakota.

* WHEN...Until noon CST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one-half 
  mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite and hypothermia can occur if precautions are not taken.
Make sure you wear proper winter clothing. 

&&

$$

NDZ003>005-011>013-017-019>023-025-034>037-042-045>048-050-051-
040200-
/O.EXP.KBIS.WC.W.0006.000000T0000Z-190303T1800Z/
/O.CON.KBIS.WC.Y.0022.190303T1800Z-190304T1800Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-McKenzie-Mercer-
Oliver-McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Watford City, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Harvey, Fessenden, Carrington, Mandan, Bismarck, 
Steele, Tappen, Jamestown, Elgin, Carson, New Leipzig, 
Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, 
Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, 
and Ellendale
1155 AM CST Sun Mar 3 2019 /1055 AM MST Sun Mar 3 2019/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST /11 AM MST/ TODAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 40
  below zero.

* WHERE...Central North Dakota.

* WHEN...Until noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one-half 
  mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite and hypothermia can occur if precautions are not taken.
Make sure you wear proper winter clothing.

&&

$$

NDZ018-031>033-040-041-043-044-040200-
/O.CON.KBIS.WC.W.0006.000000T0000Z-190304T1800Z/
Dunn-Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Killdeer, Halliday, Beach, Medora, 
Dickinson, Marmarth, Mott, New England, Bowman, and Hettinger
1155 AM CST Sun Mar 3 2019 /1055 AM MST Sun Mar 3 2019/

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Dangerously cold wind chills ongoing. Wind chills as low
  as 45 below zero.

* WHERE...Southwest North Dakota.

* WHEN...Until noon CST /11 AM MST/ Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes. In
  addition, gusty winds will result in areas of blowing and
  drifting snow, possibly reducing visibilities down to one-half 
  mile at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frostbite can occur quickly and even hypothermia or death if 
precautions are not taken. Make sure you wear proper winter
clothing.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Mar 2, 5:34 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 2, 5:34 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
534 PM CST Sat Mar 2 2019

.UPDATE...
Issued at 530 PM CST Sat Mar 2 2019

Only minor adjustments were made to the forecast. Increased winds
and cloud cover later tonight slightly.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 205 PM CST Sat Mar 2 2019

Life threatening wind chills is the highlight this period. Current
wind chills ranging from 45 below northwest to 30 below west and
north central. Arctic high centered over southeastern Alberta
slowly breaks down and moves southeast over the next day or two.
Low pressure over Ontario continues to send a couple shortwave
troughs from north to south tonight through Sunday. Although no
precipitation is expected, a tight surface pressure gradient
evolves tonight through Sunday as a 1045mb surface high shifts
into eastern Montana, with a surface low pressure residing over
eastern Manitoba/western Ontario. With wind chills to 50 below
across western and central North Dakota tonight through Sunday
morning, a wind chill warning remains in effect tonight through
Sunday morning. Dangerous wind chills will continue Sunday
afternoon through Monday morning, however, wind chills will be
more in line with advisory level criteria than warning. Future
shifts and handle these headlines.

Expect persistent northwest winds between 20 and 35 mph Sunday,
creating patchy to areas of drifting snow. This will be most
noticeable across east/west highways with pillow drifts forming.
Since our winter weather advisory criteria is built solely around
reduced visibilities, when looking at the blowing snow model, with
average temperatures of 4 below zero and constant wind speeds of
24kt/28 mph, there is around a 50 percent probability for
visibilities to deteriorate to below 1 mile, and a 40 percent
probability of less than one half mile. For now, will mention
areas of blowing snow/potential for reduced visibilities via the
Hazardous Weather Outlook, and also inject this information into
the Additional Details area of the ongoing Wind Chill Warning.
Future shifts can analyze the above trends with the most recent
wind data to see is any advisory level headlines are warranted
due to low visibilities. Brutally frigid tonight with lows 15
below to 25 below, and highs Sunday in the single digits below
zero.

.LONG TERM...(Sunday night through Saturday)
Issued at 205 PM CST Sat Mar 2 2019

Dangerous wind chills continuing Sunday night through Monday
morning. Could see another wind chill warning across southwest ND
Sunday night with wind chills to 45 below zero. Another shortwave
trough swings through Monday, with a chance of light snow and a
reinforcement of gusty northwest winds. Expect pockets of light
accumulations with a couple tenths of an inch; otherwise expect
windy northwest winds between 25 mph and 35 mph. Another day of
drifting snow per blowing snow model. Will see how things progress
Sunday, which will be a good indicator of how visibilities may
look on Monday.

For the rest of the week, will see high temperatures moderate
into the teens across western/central ND. Next chance of snow is
Thursday, with the GFS showing a widespread light snowfall scenario,
while the EC maintains light snowfall accumulation over southern
North Dakota. Beyond this, the EC shows another round of potential
snow Saturday, while the GFS is dry.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 530 PM CST Sat Mar 2 2019

VFR at all TAF sites through the TAF period. Breezy northwest
winds will continue through the period.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Chill Warning from 9 PM CST /8 PM MST/ this evening to noon
CST /11 AM MST/ Sunday for NDZ003>005-011>013-017>023-025-
031>037-040>048-050-051.

Wind Chill Advisory until 9 PM CST /8 PM MST/ this evening for
NDZ003>005-011>013-017>023-025-031>033-040-041-043-044.

Wind Chill Warning until noon CST Sunday for NDZ001-002-009-010.

&&

UPDATE...AJ
SHORT TERM...KS
LONG TERM...KS
AVIATION...AJ
Hazardous weather outlook, Mar 2, 5:43 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
543 PM CST Sat Mar 2 2019

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-032345-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
543 PM CST Sat Mar 2 2019 /443 PM MST Sat Mar 2 2019/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

Dangerous wind chills will continue.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Dangerous wind chills will continue through Monday morning.

In addition, gusty winds will result in areas of blowing and drifting
snow Sunday through Monday, possibly reducing visibilities down
to one mile at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

AJ

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:47 AM CSTWind Chill AdvisoryBISBottineau, Burke, Burleigh, Dickey, Divide, Emmons and 18 more30 hr

Nearby

Wind Chill Warnings in North Dakota, 2019Every wind chill warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.